Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is the cause and treatment for senile purpura?

Answered by
Dr.
Dr. Hardik Pitroda

Dermatologist

Practicing since :2010

Answered : 1489 Questions

default
Posted on Thu, 7 Aug 2014 in Skin Hair and Nails
Question: I can send a picture if you want but what might cause a skin elision that comes and goes is red with a deeper red border and seems to be getting bigger. Not raised not painful. Usually it will fade as the day wears on but this time it is bigger and is not fading. On BP med and overweight don't know if that can be the underlying cause. It's my brother and has had this for a few years but it has definatly gotten bigger this time.
doctor
Answered by Dr. Hardik Pitroda 1 hour later
Brief Answer:
Oral vitamin C, Topical heparin

Detailed Answer:
Hello.
Thank you for posting on HCM.
I can understand your concern regarding the skin condition.
From the review of your history and clinical photograph, it seems very likely that you have senile purpura.
Senile purpura is a condition where due to aging skin and blood capillaries are highly susceptible to microtrauma and thus the extravasated blood gets collected under your skin producing such reddish brown lesions.
Any site of the body can be involved but mostly seen over the areas where friction and microtrauma are more common.
As such there is nothing to worry as its very benign condition and ususally donot warrant any active intervention.
I would still like to investigate you to rule any platelet disorder and blood coagulation disorder.
As for the treatment I would recommend you to apply an ointment containing heparin thrice a day (THROMBOPHOB ointment).
Take oral vitamin C tablet on daily basis to strengthen your blood capillaries.
Let me know if you require any more assistance from my side.
Thank you and take care
Dr Hardik Pitroda
M.D Dermatology
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  Overweight

doctor1 MD

my son played rugby and after the match his heart rate was raised for quite a while and said he felt short of breath other weeks his hand have been shaking after match he is not overweight and eats healthy but is at university so probably does drink achohol several times a week and had an energy drink before the match.Could it be something serious

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...I have an 18year old son who is not overweight but when he does any form of excercise his heart rate increases rapidly. eg he rode my excercise bike quite swifly for 3 minutes and his heart rate went up to 200 is this an issue. This is not the first time this has happened.

doctor1 MD

My mother is 64 yrs old and about 50 lbs overweight she is taking 50 mg of Metroprolo daily perscribed by her doctor to reduce her heart rate. Heart rate was 104 unmedicated, she wants to start using the HCG diet to reduce her weight. is there any concerns using HCG drops with this medication? Thanks

doctor1 MD

Went on a vacation, walking alot in the heat (about 10-15 miles/day) sightseeing. Got swelling around ankles & calves & reddish rash (not raised or itchy). Male 53 years. Recent check up good, slightly overweight, moderately active (exercise 3-4x/week).

doctor1 MD

I HAVE HAD HYPOTHYROIDISM FOR WHAT SEEMS LIKE FOREVER. I HAVE GONE TO MANY DIFFERENT DOCTORS AND ALL THEY DO IS GO BACK AND FORTH WITH THE DOSAGE OF SYNTHROID AND IN THE MEANTIME, I AM EXHAUSTED, MY JOINTS HURT, AT THE MOST RIDICULOUS TIMES-MY...

doctor1 MD

Hi I have chest pain after I eat or when I lay down and it's so painful them my neck starts throbbing and I went to the er the other night and they said it's probably GERD . this happens almost every day/night. Mainly after I eat

doctor1 MD

I developed a rush on my penis Can you recommend a cream that would be affective for that?